Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Adding Parnate and prazosin. papillon2

Posted by SLS on February 24, 2012, at 5:04:42

In reply to Re: Adding Parnate and prazosin., posted by papillon2 on February 24, 2012, at 4:08:54

> > The more I improve, the more I realize how sick I am. In the past, I tended to overrate my partial improvements.

> Oh dear, I do this too! My psychiatrist says I am "too optimistic" (LOL) and subconsciously trying to be a perfect patient, but not in a helpful way. Thought I was the only one!
>
> On another note: was your blood pressure high, normal or low to begin

My blood pressure was normal. It really wasn't very much lower once prazosin was added. I don't remember the numbers.

> Do you have dizziness with your other meds?

Parnate does cause some dizziness. I have noticed that it is somewhat worse with the prazosin, but not much. I experienced more significant dizziness immediately after starting prazosin, but it very quickly mitigated.

> I am interested in Prazosin, but having naturally low-mid blood pressure and dizziness on current meds I think it may be too much.

You'll never know unless you try it. Dizziness has not been a deal-breaker for me. I do get occasional orthostatic hypotension if I stand up too fast.

What attracts you to prazosin? What is it about your particular case profile and case history that leads you to believe that prazosin is worth trying?

What drugs are you currently taking?

> And do you think a MAOI/Prazosin combo would allow one to consume a less restrictive diet?

I don't have enough information to make an educated guess. I do know that phentolamine (Regitine) is the drug of choice to treat a hypertensive crisis. It is a non-selective NE alpha receptor antagonist (alpha-1 and alpha-2). Prazosin is selective for alpha-1. A few things I found reported that prazosin attenuates the tyramine pressor effect, but I haven't found anything reporting its use in a hypertensive crisis.

I would advise starting prazosin at a dosage of no more than 3 mg/day. I take it 3 times a day because it has such a short half-life, although twice a day should work, too. You could begin treatment with 1 mg at night. 3 mg/day was almost enough for me to glean a stable antidepressant effect from. It was obvious that I would lose the effect at the end of a dosing period, so I increased the dosage to 6 mg/day. This is still a low dosage. People go up to 20 mg/day to treat hypertension. Even 40 mg is considered safe.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1005781
URL: http://www.dr-bob.org/babble/20120221/msgs/1011344.html